Posted by: alphafemme | July 24, 2009

and now I’m an official junkie

So right now, you all get to experience with me my very first PROZAC HIGH!!!

Just kidding. I mean, I’m not kidding, I did pop my first Prozac pill this morning, but I’m not actually high. In fact, I don’t feel any of the side effects they warned me off, not even the ones that they claim will wear off in the first few days. These include headache, dizziness, and feeling like I’m jacked on caffeine or antihistamines or both. Honestly I’m a little disappointed, I kind of like feeling like I’m sitting on a cloud, so wide awake I can’t even blink.

There are other more long-term potential side-effects that I’m hoping to avoid. These include*:

– insomnia (which up to 33% of patients experience)
– nausea (up to 29%)
– diarrhea (up to 18%)
– drowsiness (up to 17%)
– decreased sex drive (up to 11%)

There are others that I’m not quite as anxious about. But having any of the above side effects more long-term would suck. I hate nausea. I hate diarrhea (obviously). I’d really rather not have insomnia, since I’m a pretty good sleeper and really need it to function. On the opposite end of the spectrum, I don’t want to be any drowsier than I already am, since I feel like I’m already situated on the lazy end of the Activity Spectrum, and don’t need anything else to contribute to inertia. Plus, being drowsy at work sucks, because I can’t go take a nap. It’s like struggling to keep your eyes open in class. Don’t you hate that feeling?

The worst one though would be the decreased sex drive. I love my sex drive. I’d be happy having sex daily, and even more frequently on occasion. Alas, I don’t have the opportunity to have sex daily, because I don’t see mi’lady every day. But I see her 4-5 times a week, and we generally always shag. (Isn’t shag a funny word?) And I like shagging, and most of all I like wanting to shag. I love the feeling of desiring sex, of being turned on, of wanting her filling me. Oh my god, that feeling…

….

Okay so far so good, Day 1 on Prozac and my sex drive is still intact. Writing all that was just a test to see if I still got horny. I did. Can I leave work now please and go fuck? Kthx.

* I got these stats from this website

Advertisements

Responses

  1. Sometimes side effects don’t show up right away but they often do, so it’s great that you aren’t feeling them! For me personally, any SSRI (PRozac, Celexa, etc.) kill my sex drive and aggravate my restless legs, so it’s not an option for me. I take Wellbutrin and trazadone. Good luck with this!

    • it’s good to hear you found something that works for you — I was planning on writing about this more once it’d been a few weeks and I was more certain, but I’m no longer convinced I’m not feeling any side effects. While my sex DRIVE is still intact, I’m now having a really really hard time reaching the point of orgasm — I just plateau at a certain point. Really frustrating for me and mi’lady. So… my period is coming in about a week, which means the PMDD would be kicking in in the next few days, and I’ll have to see how much better I feel this week than normal and then maybe talk about options with my psychiatrist. Sigh. But again it’s good to hear you found a combination that works for you; it keeps me optimistic that I will as well! Thanks for commenting :)


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: